Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2006, 9:28 PM EDT for Dukes County, Massachusetts. It was in force for 33 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 9:28 PM EDT (01:28 UTC)
- Expired
- Aug 21, 2006, 12:48 AM EDT
- In force
- 33 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Dukes County, MA
The radar
The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 190128 SVRBOX CTC013-190230- /O.NEW.KBOX.SV.W.0074.060719T0128Z-060719T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 928 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... TOLLAND COUNTY IN NORTHERN CONNECTICUT * UNTIL 1030 PM EDT * AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERS...OR ABOUT 11 MILES NORTH OF VERNON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAFFORD BY 940 PM EDT LAT...LON 4201 7249 4187 7248 4190 7223 4202 7225 $$ FRANK
2 follow-up statements
000 WUUS51 KBOX 210425 SVRBOX MAC007-210500- /O.NEW.KBOX.SV.W.0074.060821T0425Z-060821T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1225 AM EDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUKES COUNTY IN SOUTHEAST MASSACHUSETTS * UNTIL 100 AM EDT * AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHILMARK...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST TISBURY BY 1230 AM EDT EDGARTOWN AND OAK BLUFFS BY 1245 AM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4141 7082 4130 7082 4131 7050 4145 7051 $$ VALLIER-TALBOT
000 WWUS51 KBOX 210448 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1248 AM EDT MON AUG 21 2006 MAC007-210458- /O.CAN.KBOX.SV.W.0074.000000T0000Z-060821T0500Z/ DUKES MA- 1248 AM EDT MON AUG 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DUKES COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR DUKES COUNTY HAS WEAKENED. LAT...LON 4141 7082 4130 7082 4131 7050 4145 7051 $$ VALLIER-TALBOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:26 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 18, 9:26 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 926 PM EDT TUE JUL 18 2006 .M8 926 PM... BOX RADAR IS DOWN AND HAS BEEN FOR ABOUT 5 MIN. ALY IS IN ORDA UPGRADE. WE ARE TOTALLY RELYING ON OKX RADAR. SUSPECT PRETTY BIG DAMAGE W SRN WINDHAM CELL PER RADAR SIGNATURES ENROUTE. WE DONT KNOW THE DETAILS YET. DRAG && .SHORT TERM /REST OF TONIGHT/... MESOSCALE UPDATE 7 WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI AND SE MA EXCEPT NANTUCKET. WE WERE FINALLY ABLE TO GET SOME STORMS TO GET GOING OVER NORTHERN CT WHERE WE PRESENTLY HAVE A SEVERE THUNDERSTORM WARNING OUT UNTIL 930 PM EDT FOR ONE STORM NEAR VERNON...WHILE VERY QUICKLY A SECOND STORM DEVELOPED JUST TO ITS N. JUST HAD A REPORT OF HALF INCH HAIL FROM A SPOTTER IN BOLTON CT...AND 3/4 INCH HAIL IN ANDOVER CT. THIS ACTIVITY MAY CAUSE ADDITIONAL STORMS TO FIRE IN NORTHERN CT... RI AND PERHAPS JUST OVER BORDER INTO HAMPDEN/WORCESTER COUNTIES IN MA NEXT 1-3 HOURS...AS INSTABILITY AXIS EXTENDS FROM SW CT TO NE CT...RI AND SE MA AND IS SUPERIMPOSED ON AREA OF PERSISTENT MOISTURE CONVERGENCE. COLD FRONT CONTINUES TO SLOWLY EDGE S THIS EVENING AND LATEST ANALYSIS PLACES IT FROM HARTFORD /DOWNTOWN/ CT INTO NW RI AND VERY CLOSE TO BOSTON. AIRMASS REMAINS UNSTABLE DESPITE LOSS OF DAYTIME HEATING WITH CAPES STILL RUNNING 2000-3000 J/KG. WIND DAMAGE REMAINS PRIMARY THREAT BUT STRONGER STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE LARGE HAIL. OUTSIDE OF WW 614...WE WILL LOWER OVERNIGHT POPS IN NORTHERN ZONES NOW THAT FRONT HAS DROPPED S. ADDED MENTION OF FOG TO S COAST... CAPE COD AND ISLANDS DUE TO PERSISTENT W/SW FLOW AND HIGH LOW LEVEL MOISTURE. && .PREVIOUS DISCUSSION... /ISSUED 735 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 6 WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES BOSTON. WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC ONTO S COASTAL RI/MA. A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E. WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE. JWD PREVIOUS DISCUSSION... /ISSUED 621 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 5 WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT. PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY ISSUANCE OF A NEW WW THIS EVENING. FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE. THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE LOSS OF DAYTIME HEATING. FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER 60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST HOUR AS MIXING DIMINISHES. RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND ENTERING NORTHERN NJ HEADS IN OUR DIRECTION. JWD PREVIOUS DISCUSSION... /ISSUED 519 PM EDT TUE JUL 18 2006/ NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS WEDNESDAY. QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH COAST WHERE IT MAY BECOME LOCALLY DENSE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD SIGNALS. WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME. FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE OUTPUT AND 12Z ECMWF/GFS OP RUNS. SAT-SUN...A BREAK? BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY. MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES. TUE...HPC EXTENDED FCST. AVIATION... MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON NANTUCKET AND HYANNIS. MARINE... SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL CONDITIONS AND INHERENT LOW LEVEL INVERSION. LONG TERM... COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG THE STALLED FRONT THIS WEEKEND. TPC... YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN EVOLVING OFF THE SE USA COAST. ONLY ACTION ATTM IS SPECIAL SOUNDINGS FOR THE MODELS AT 18Z/06Z. HEAT INDEX /HI/ CRITERIA... HEAT ADVISORY .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS. HEAT WARNING .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...JWD
Hazardous weather outlook, Jul 18, 7:04 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 PM EDT TUE JUL 18 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-191103- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 704 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING THE ADJACENT WATERS BUT NOT NANTUCKET. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. IF THUNDERSTORMS OCCUR...CHANCES ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE REMAINS UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE ISOLATED SEVERE. BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. DRAG
In the hours before
Special weather statement, Jul 18, 8:00 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 800 PM EDT TUE JUL 18 2006 CTZ002-003-190045- HARTFORD CT-TOLLAND CT- 800 PM EDT TUE JUL 18 2006 AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES NORTHWEST OF VERNON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...BOLTON BY 810 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. FRANK
Local storm report, Jul 18, 8:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
847 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
&&
WDRAGLocal storm report, Jul 18, 9:04 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
&&
WDRAGLocal storm report, Jul 18, 9:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
906 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
&&
WDRAGLocal storm report, Jul 18, 9:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
915 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
&&
WDRAGLocal storm report, Jul 18, 9:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
923 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
&&
WDRAGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:25 PM EDT | Severe Thunderstorm Warning | BOX | 33 days | |
| Jul 18, 8:48 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 33 days |
| Jul 18, 10:01 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 75 days |
| Jul 18, 10:18 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 94 days |
| Jul 18, 10:25 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 136 days |
| Jul 18, 10:48 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 136 days |
| Jul 18, 9:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 53 days |
| Jul 18, 9:52 PM EDT | Special Marine Warning | BOX | 113 min | |
| Jul 18, 10:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 136 days |
| Jul 18, 10:52 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 68 min |
| Jul 18, 11:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 18, 11:28 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 32 min |
| Jul 18, 11:36 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 54 min |
| Jul 18, 11:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 19, 12:42 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 33 min |
| Jul 19, 12:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 12:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 19, 1:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 2:28 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 8:50 AM EDT | Marine Weather Statement | BOX | 47 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.